Advertisement

Journal of Nonlinear Science

, Volume 12, Issue 4, pp 347–394 | Cite as

Spectrally Stable Encapsulated Vortices for Nonlinear Schrödinger Equations

  • Pego
  • Warchall
Article

Summary.

A large class of multidimensional nonlinear Schrodinger equations admit localized nonradial standing-wave solutions that carry nonzero intrinsic angular momentum. Here we provide evidence that certain of these spinning excitations are spectrally stable. We find such waves for equations in two space dimensions with focusing-defocusing nonlinearities, such as cubic-quintic. Spectrally stable waves resemble a vortex (nonlocalized solution with asymptotically constant amplitude) cut off at large radius by a kink layer that exponentially localizes the solution.

For the evolution equations linearized about a localized spinning wave, we prove that unstable eigenvalues are zeroes of Evans functions for a finite set of ordinary differential equations. Numerical computations indicate that there exist spectrally stable standing waves having central vortex of any degree.

Key words. solitary wave, stability, instability, multidimensional solitons, vortices, Evans function, saturable media, vortex soliton, azimuthal modes, polydiacetylene para-toluene sulfonate 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag New York Inc. 2002

Authors and Affiliations

  • Pego
    • 1
  • Warchall
    • 2
  1. 1.Department of Mathematics & Institute for Physical Science and Technology, University of Maryland, College Park, MD 20742, USA e-mail: rpego@ipst.umd.eduUS
  2. 2.Department of Mathematics, University of North Texas, Denton, TX 76203, USAUS

Personalised recommendations